Alert archive / Arkansas / Flash Flood Warnings in 2015

Flash Flood Warning 78, NWS Shreveport, LA

November 27, 2015McCurtain County, Oklahoma; Bowie County, Red River County, Texas; Howard County, Little River County, Sevier County, Arkansas

NWS Shreveport, LA issued this flash flood warning at Nov 27, 2015, 8:58 PM CST for McCurtain County, Oklahoma; Bowie County, Red River County, Texas; Howard County, Little River County, Sevier County, Arkansas. It was in force for 5 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Nov 27, 2015, 8:58 PM CST (02:58 UTC)
Expired
Nov 28, 2015, 1:45 AM CST
In force
5 hr
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Flood severity
None

Counties Howard County, AR, Little River County, AR, Sevier County, AR, McCurtain County, OK, Bowie County, TX, Red River County, TX

The radar

The Western Arkansas radar (KSRX), 154 km from the middle of the area, began a volume at 02:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Nov 28, 12:30 AM CSTFLASH FLOODLockesburg, ARCAR SUBMERGED BY FLOOD WATERS WITH A WATER RESCUE IN TOWN.
Nov 28, 12:53 AM CSTFLASH FLOODBroken Bow, OKCITY STREETS CLOSED IN BROKEN BOW. SEVERAL OTHER MOUNTAIN ROADS CLOSED AS WELL.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 212 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KBAD), launched 00:00Z, 3.0 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2015-11-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 39 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2015-11-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 156 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
39 J/kg
Mixed-layer CIN
-32 J/kg
Mixed-layer LCL
712 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
156 m²/s²
0-3 km storm-relative helicity
184 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

191 
WGUS54 KSHV 280258
FFWSHV
ARC061-081-133-OKC089-TXC037-387-280745-
/O.NEW.KSHV.FF.W.0078.151128T0258Z-151128T0745Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
858 PM CST FRI NOV 27 2015

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  LITTLE RIVER COUNTY IN SOUTHWESTERN ARKANSAS...
  HOWARD COUNTY IN SOUTHWESTERN ARKANSAS...
  SEVIER COUNTY IN SOUTHWESTERN ARKANSAS...
  CENTRAL MCCURTAIN COUNTY IN SOUTHEASTERN OKLAHOMA...
  RED RIVER COUNTY IN NORTHEASTERN TEXAS...
  NORTHWESTERN BOWIE COUNTY IN NORTHEASTERN TEXAS...

* UNTIL 145 AM CST

* AT 843 PM CST, LOCAL LAW ENFORCEMENT REPORTED HEAVY RAIN ACROSS
  THE WARNED AREA. FOUR TO OVER SEVEN INCHES OF RAIN HAS FALLEN.
  ONGOING FLASH FLOODING IS EXPECTED TO CONTINUE ACROSS
  PORTIONS OF THE AREA. 

* SOME LOCATIONS THAT MAY EXPERIENCE FLOODING INCLUDE... DE QUEEN,
  ASHDOWN, NASHVILLE, CLARKSVILLE, MINERAL SPRINGS, DIERKS, HORATIO,
  FOREMAN, IDABEL, BROKEN BOW, LOCKESBURG, WILTON, TOLLETTE,
  WINTHROP, GILLHAM, BEN LOMOND, CORINTH, SARATOGA, BAGWELL AND
  CENTER POINT.

ADDITIONAL RAINFALL AMOUNTS OF ONE TO OVER TWO INCHES ARE POSSIBLE
IN THE WARNED AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.

DO NOT ENTER OR CROSS FLOWING WATER OR WATER OF UNKNOWN DEPTH. 

PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.

&&

LAT...LON 3419 9392 3418 9382 3384 9383 3375 9388
      3374 9397 3373 9395 3367 9397 3365 9394
      3366 9392 3363 9394 3348 9531 3387 9529
      3391 9528 3389 9525 3396 9523 3394 9516
      3417 9515 3419 9425 3421 9424 3422 9392

$$

VII

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Nov 27, 5:27 PM CST, 3 hours 31 minutes earlier.

Area forecast discussion, Nov 27, 5:27 PM CST, 3 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
527 PM CST FRI NOV 27 2015

.AVIATION...
A STG COLD FRONT HAS BROUGHT WIND SHIFT TO NW NEAR 10 KTS AT KTYR
AND KGGG...AND WILL REACH KTXK...KSHV...AND KLFK BY AROUND 28/03Z.
RAINFALL AND IFR CIGS TO BECOME INCREASINGLY MORE WIDESPREAD WITH
FROPA...WITH MVFR TO LOW VFR CIGS AND PATCHY LGT RAIN...PRIOR TO
FROPA. FROPA NOT TO REACH KELD AND KMLU UNTIL AFTER 28/06Z. VSBYS
MAY BE REDUCED TO 2 TO 4 SM IN WIDESPREAD RAIN. POSTFRONTAL WINDS
VRBL NW TO NE...AND WILL REDUCE TO AROUND 5 KTS BY SATURDAY./VII/.

&&

.PREV DISCUSSION... /ISSUED 141 PM CST FRI NOV 27 2015/

DISCUSSION...
COLD FRONT AS OF 20Z THIS BLACK FRIDAY AFTERNOON EXTENDED FROM NEAR
DEQ THROUGH GGG AND JSO LINE. THIS FRONT SHOULD CONTINUE TO PUSH INTO
NW LA AND SRN AR BEFORE FINALLY BECOMING STATIONARY THROUGH THE
WEEKEND ACROSS S CENTRAL AR...NW LA...AND DEEP E TX.

UPPER LOW CURRENTLY CENTERED OVER SRN NV TO SLOWLY EJECT E THROUGH
THE CENTRAL U.S. THROUGH THE MIDDLE OF NEXT WEEK.

CURRENTLY...THE FORECAST AREA IS REALLY RECEIVING THREE SOURCES OF
MOISTURE. AT THE SURFACE TO ABOUT 850 HPA...SE GULF OF MEXICO INFLOW
OF SOME 30 KNOTS CONTINUES ALONG AND AHEAD OF THE COLD FRONT.
SECOND...THE UPPER LOW IS STEERING A STRONG SUBTROPICAL JETSTREAM
INTO THE CENTRAL UNITED STATES. NOTE THIS SUBTROPICAL JET ORIGINATES
FROM W OF THE HAWAIIAN ISLANDS...A TYPICAL FEATURE OF EL NINO.
FINALLY...DEEP TROPICAL MOISTURE CONTINUES TO ADVECT NE FROM EASTERN
PACIFIC HURRICANE SANDRA LOCATED OFF THE W CENTRAL MEXICO COAST.

WITH THE ABOVE SAID...WILL OBVIOUSLY CONTINUE THE FLASH FLOOD WATCH
THROUGH SUNDAY MORNING NEAR SUNRISE. WE MAY NEED TO EXTEND THE WATCH
IN TIME AND ALSO INCLUDE ADDITIONAL COUNTIES IN E TX...S AR...AND NW
LA ALONG AND AHEAD OF THE COLD FRONT.

RAINY AND COOL WEATHER CONDITIONS REMAIN FORECAST TO CONTINUE THROUGH
MUCH OF THE FIRST WEEK OF DECEMBER AS THE ABOVEMENTIONED PERSISTENT
SUBTROPICAL JET PROVIDES IMPULSES OF ENERGY AND LIFT.
UNFORTUNATELY...YET ANOTHER STRONG SHORT WAVE TROUGH IS FORECAST TO
DEVELOP AND DEEPEN ACROSS THE DESERT SW NEXT WEEKEND WITH ADDITIONAL
HEAVY RAINFALL QUITE POSSIBLE. /VIII./

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  61  63  54  58 /  60  60  90  80
MLU  63  73  61  69 /  30  30  40  60
DEQ  48  51  47  50 / 100 100 100  80
TXK  53  55  49  52 /  90  90 100  80
ELD  62  67  55  58 /  60  70  90  80
TYR  46  49  46  50 /  90  80  90  80
GGG  49  54  49  53 /  80  80  90  80
LFK  61  65  54  60 /  50  50  50  60

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH THROUGH LATE SATURDAY NIGHT FOR ARZ050-051-
     059>061-070-071.

LA...NONE.
OK...FLASH FLOOD WATCH THROUGH LATE SATURDAY NIGHT FOR OKZ077.

TX...FLASH FLOOD WATCH THROUGH LATE SATURDAY NIGHT FOR TXZ096-097-
     108>112-124>126-136-137.

&&
Hazardous weather outlook, Nov 27, 11:46 AM CST, 9 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1146 AM CST FRI NOV 27 2015

ARZ050-051-059>061-070-071-OKZ077-TXZ096-097-108>112-124>126-136-
137-281800-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
MCCURTAIN-RED RIVER-BOWIE-FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-
UPSHUR-MARION-SMITH-GREGG-
1146 AM CST FRI NOV 27 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
ARKANSAS...SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT...

...A FLASH FLOOD WATCH IS IN EFFECT UNTIL 6 AM CST SUNDAY
MORNING...

EXPECT WIDESPREAD RAIN AND A FEW THUNDERSTORMS TO CONTINUE THROUGH
TONIGHT. THE RAIN IS EXPECTED TO BECOME HEAVY AT TIMES ESPECIALLY
ALONG AND NORTH OF THE INTERSTATE 30 CORRIDOR. THE HEAVY RAINFALL
COULD LEAD TO FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

THE FLASH FLOOD THREAT WILL CONTINUE SATURDAY AND SUNDAY. A SLOW
MOVING FRONTAL BOUNDARY WILL ALLOW A BAND OF HEAVY RAINFALL TO
DEVELOP AND PERSIST OVER THE SAME AREAS. STORM TOTAL RAINFALL
AMOUNTS OF THREE TO SIX INCHES ARE EXPECTED. SOME LOCATIONS ALONG
AND NORTH OF INTERSTATE 30 COULD EXPERIENCE RAINFALL TOTALS
BETWEEN SIX AND EIGHT INCHES. IN ADDITION TO POSSIBLE FLASH
FLOODING...MAJOR RIVER FLOODING WILL DEVELOP ALONG THE RED RIVER
AT AND NEAR PECAN POINT. ALSO MAJOR RIVER FLOODING WILL DEVELOP ON
THE SULPHUR RIVER OF NORTHEAST TEXAS AS WELL THROUGH THE MIDDLE OF
NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED DUE TO FLOODING TONIGHT AND ALSO
DURING THIS WEEKEND.

ARZ072-073-LAZ001>006-010>014-017>022-TXZ138-149>153-165>167-
281800-
COLUMBIA-UNION-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-DE SOTO-
RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE-NATCHITOCHES-WINN-
GRANT-CALDWELL-LA SALLE-HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-
SHELBY-ANGELINA-SAN AUGUSTINE-
1146 AM CST FRI NOV 27 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...EAST TEXAS AND NORTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT...

RAIN AND ISOLATED THUNDERSTORMS WILL SPREAD INTO THE AREA TODAY.
GUSTY WINDS AND HEAVY DOWNPOURS WILL BE POSSIBLE. HOWEVER...NO
HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

WIDESPREAD RAIN AND THUNDERSTORMS WILL PERSIST THROUGH THE WEEKEND
BEFORE GRADUALLY ENDING FROM WEST TO EAST ON MONDAY. THIS WILL BE
ANOTHER LONG DURATION RAIN EVENT...WITH TWO TO FOUR INCHES OF
RAINFALL LIKELY...WITH SOME HIGHER AMOUNTS POSSIBLE. FLASH FLOODING
MAY BECOME A CONCERN DURING THIS WEEKEND. RIVER AND BAYOU FLOODING
WILL BECOME AN INCREASING THREAT DURING THIS WEEKEND AND INTO NEXT
WEEK. ALSO A MAJOR RISE WILL MOVE DOWNSTREAM ON THE RED RIVER
THROUGHOUT ALL OF THE FIRST WEEK OF DECEMBER INTO SOUTHWEST ARKANSAS
AND NORTHWEST LOUISIANA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

VIII.

In the hours before

Local storm report, Nov 27, 3:36 PM CST, 5 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
336 PM CST FRI NOV 27 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 PM     FLASH FLOOD      IDABEL                  33.90N  94.82W
11/27/2015                   MCCURTAIN          OK   LAW ENFORCEMENT

            NUMEROUS COUNTY ROADS FLOODED

&&

EVENT NUMBER SHV1500742

MMAYEAUX
Local storm report, Nov 27, 4:38 PM CST, 4 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SHREVEPORT LA
438 PM CST FRI NOV 27 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0145 PM     FLASH FLOOD      IDABEL                  33.90N  94.82W
11/27/2015                   MCCURTAIN          OK   LAW ENFORCEMENT

            NUMEROUS COUNTY ROADS FLOODED

&&

CORRECTED EVENT TIME

EVENT NUMBER SHV1500742

10
Local storm report, Nov 27, 5:47 PM CST, 3 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
547 PM CST FRI NOV 27 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     FLASH FLOOD      10 N BROKEN BOW         34.17N  94.74W
11/27/2015                   MCCURTAIN          OK   911 CALL CENTER

            TRUCK WAS WASHED OFF OF A LOW WATER BRIDGE CROSSING.
            DRIVER WAS ABLE TO ESCAPE AND GET TO HIGH GROUND.

&&

EVENT NUMBER SHV1500743

10
Local storm report, Nov 27, 8:39 PM CST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
839 PM CST FRI NOV 27 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0815 PM     FLASH FLOOD      10 WNW CLARKSVILLE      33.67N  95.22W
11/27/2015                   RED RIVER          TX   LAW ENFORCEMENT

            REPORT OF TRUCK SWAMPED ON CR 2149 NEAR BAGWELL

&&

EVENT NUMBER SHV1500744

24

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 28, 1:42 AM CSTFlash Flood WarningSHVMcCurtain9 hr
Nov 28, 10:47 AM CSTAreal Flood AdvisorySHVMcCurtain3 hr
Nov 27, 7:50 PM CSTRiver Flood WarningSHVWood7 days
Nov 27, 7:51 PM CSTRiver Flood WarningSHVGregg66 hr
Nov 27, 7:53 PM CSTRiver Flood WarningSHVAnderson, Cherokee, Houston, Trinity4 days
Nov 27, 7:53 PM CSTRiver Flood WarningSHVGregg, Smith, Upshur, Wood53 days
Nov 28, 1:19 PM CSTRiver Flood WarningSHVAshley, Union17 days

Nearby

Flash Flood Warnings in Arkansas, 2015Flash Flood Warnings in Texas, 2015Flash Flood Warnings in Oklahoma, 2015Every flash flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.